View Full Version : Constantly reducing my Propecia dosage due to erectile problems - familiar?

05-06-2011, 07:36 AM
I am using Propecia for about 4 years now. Once when I took 1mg, I had no problems with my erection. After awhile (1.5 years) I had to take only 0.5mg in order to get a full erection. Now I find that even with 0.5mg there is a problem, and I'm reducing my dosage to 0.25mg and starting to use Nizoral cream. Is anyone familiar with this? When will this stop? And most importantly - why is this happening?

05-10-2011, 08:30 AM
The mechanism for why Propecia can cause erectile dysfunction is unknown. Supposedly, in most case the side effects will disappear one to two weeks after you quit taking the drug after you body's endocrine system has stabilized. How old are you and have you have any progress with your problem so far?

05-10-2011, 09:36 AM
I'm 26. Actually the times which I've been most horny in my life was after I started taking Propecia. The problem is it comes and goes.

I'm starting to suspect that the problem is not with my endocrine system, but with my prostate. Sometimes immediately after I reduce my dosage I feel as if my prostate is enormous and I'm very very horny (One of my theories is that it happens because my prostate 'alleviates' for a while after the dosage reduction). Afterwards it goes back to normal. The symptoms don't seem to have a delay of one or two weeks which as you probably know is the time it takes DHT to build up in the system. They come on the day I change my dosage. My symptoms are also a bit different and have a more physical nature - my pee divides into two while peeing and I have pain at the edge of my penis sometimes when I raise my dosage.

Is it possible it has to do with what Propecia does to my prostate rather than my endocrine system?

05-10-2011, 10:11 AM
I don't think anybody could say with certainty. However, the prostate would be affected only after DHT levels decrease. In reality, I think DHT levels change almost instantly, but it is prudent to wait 2 weeks for the side effects to resolve themselves.

How exactly can you tell the size of your prostate. My understanding is that its size does not dramatically change and it is an internal organ so I wouldn't expect you'd know its exact location.

If you are still experiencing ED, I would strongly recommend quitting the drug as sexual function is far more important than preserving hair.

05-10-2011, 11:39 AM
About the prostate - of course I don't mean the actual size but how it feels... It's actually my pc muscle I work on from time to time...

Thanks for the advice... I once tried stopping Propecia and became depressed... My biggest improvement in life was on Propecia. It seems to improve my personality for some reason... and as I already said, I can be very horny (with erections of course) while on Propecia. However, I'm seriously thinking about quitting again.

Follicle Death Row
05-26-2011, 03:10 PM
Get off it before it's too late. It's not worth it if it messes with you like that.